MAUDE Adverse Event Report: PRECISION SPINE, INC. SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM; ANTERIOR CERVICAL PLATE

PRECISION SPINE, INC. SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM; ANTERIOR CERVICAL PLATE
Catalog Number ACP343P
Health Effect - Clinical Code No Information (3190)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent initial procedure on (b)(6) 2019 utilizing the simplicity anterior cervical plate system.Revision was performed on (b)(6) 2019 to address backout of two (2) 4.0mm x 14mm variable screws (66-sv-4014) from the anterior cervical plate plus 3-level 43mm (acp343p).All hardware was remove and replaced.Radiograph received shows two screws backed out of the plate.
 
Additional Manufacturer Narrative
Device evaluation - evaluation of the returned implant did not demonstrated signs of the screw blockers failing.Typical screw back-out failures would show signs of a fractured or loose blocker.However the blockers are intact and rigidly affixed in their orientation on the plate.A root-cause of the failure could not be determined as there was no damage to the instrumentation.Review of device history record found 15 pieces of this lot were released for distribution on 07/02/2018 with no deviation or anomalies.Two-year complaint history review found this to be the only complaint for this part number.As the root cause could not be determined and this is the first report of this nature for this part number the need for corrective action was not indicated.
 
Event or Problem Description
It was reported that the patient underwent initial procedure on (b)(6) 2019 utilizing the slimplicity anterior cervical plate system.Revision was performed on august 13, 2019 to address backout of two (2) 4.0mm x 14mm variable screws (66-sv-4014) from the anterior cervical plate plus 3-level 43mm (acp343p).All hardware was remove and replaced.Radiograph received shows two screws backed out of the plate.

Brand Name
SLIMPLICITY PLUS ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key8984318
Report Number3005739886-2019-00038
Device Sequence Number3380175
Product Code KWQ
UDI-Device Identifier00840019916189
UDI-Public00840019916189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberACP343P
Device Lot Number18533PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR